MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 PIN TRL LNR NEUT +4 40ID 60OD; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY IRELAND - 9616671 PIN TRL LNR NEUT +4 40ID 60OD; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221840460
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the liner trial broke into three pieces while removing from patient.Surgical delay was unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the liner trial broke into three pieces while removing from patient.Surgical delay was unknown.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found that pin trl lnr neut +4 40id 60od was broken from the screw section, additionally the snap ring was unattached.The broken fragments were returned.Furthermore the device has signs of scratches at the surface.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces, like usage of forceps, tweezers, sharp tools, etc.While trialing.Properly handling and attention to the approved use of the device diminishes the risk of failure.The overall complaint was confirmed as the observed condition of the pin trl lnr neut +4 40id 60od would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code provided is not a finished goods lot number.Corrected: h3.

Brand Name
PIN TRL LNR NEUT +4 40ID 60OD
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19350290
Report Number1818910-2024-11010
Device Sequence Number7281269
Product Code HWT
UDI-Device Identifier10603295101543
UDI-Public10603295101543
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221840460
Device Lot NumberPG0708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer06/03/2024
06/06/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/04/2024
06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown